Alert archive / Michigan / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 35, NWS Marquette, MI
NWS Marquette, MI issued this severe thunderstorm warning at Jul 13, 2000, 1:45 PM EDT for Schoolcraft County, Michigan. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 13, 2000, 1:45 PM EDT (17:45 UTC)
- Expired
- Jul 13, 2000, 2:15 PM EDT
- In force
- 30 min
- Issued by
- NWS Marquette, MI
- Area
- Whole counties
County Schoolcraft County, MI
The radar
The Marquette radar (KMQT), 119 km from the middle of the area, began a volume at 17:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 2:00 PM EDT | Hail 0.88 | Thompson, MI | Nickle sized hail. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 5.8 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 634 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 751 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMQT 131750 COR SVRMQT MIC053-131815- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING...CORRECTION FOR COUNTY NATIONAL WEATHER SERVICE MARQUETTE MI 145 PM EDT THU JUL 13 2000 THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN SCOOLCRAFT COUNTY IN SOUTH CENTRAL UPPER MICHIGAN * UNTIL 215 PM EDT * AT 140 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES WEST OF MANISTIQUE...NEAR COOKS. THE STORM WAS MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR...COOKS AND THOMPSON THROUGH 200 PM EDT. LARGE HAIL UP TO 1 AND A HALF INCHES IN DIAMETER IS LIKELY. IF YOU ARE IN THE WARNED AREA...STAY INDOORS AND AWAY FROM WINDOWS. OBMANN N
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 10:51 AM EDT, 2 hours 54 minutes earlier.
Area forecast discussion, Jul 13, 10:51 AM EDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MARQUETTE MI 1051 AM EDT THU JUL 13 2000 ...CONVECTIVE THREAT IS PRIMARY CONCERN... AS ONE SHORTWV EXITS E UPR MI ATTENTION TURNS UPSTREAM TO POTENT SHORTWV APPARENT ON WV IMAGERY DIGGING SE THRU ONTARIO. SFC ANALYSIS SHOW AMPLE LL MOISTURE EVIDENCED BY 60-65F SFC DEWPTS BLANKETING MUCH OF WI AND UPR MI. VIS IMGRY SUGGESTS PLETNY OF HEATING THE NEXT SEVERAL HRS ALLOWING TEMPS TO CLIMB EASILY INTO 80S. DIFFICULT TO RESOLVE EXACT SFC TROF POSITION..BUT GIVEN PERSISTENT W WIND AT KCMX..SFC TROF IS SOMEWHERE OVR CNTRL CWA VCNTY W MQT-IMT. 06Z MESOETA SHOWS UPSTREAM REGION OF MODERATE H7-H3 QVECTOR CONV IN RESPONSE TO APPROACHING SHORTWV OVERSPREADING CWA 18-24Z INTERACTING W/ LL MOISTURE AND SFC BASED CAPES 1500-2500 J/KG AND SFC BDRY ESC-ISQ-ERY. WINDSPEEDS ALOFT SUGGEST MARGINAL WIND THREAT BUT W/ WBZ NR 9500FT SVR HAIL DEFINITELY A RISK. UPR JET OVER MN/WI MAY AID UPR DIV GIVEN OUR PLACEMENT IN LFQ. .MQT...NONE. WOLF
In the hours before
Special weather statement, Jul 13, 12:00 PM EDT, 1 hour 45 minutes before
MIZ001>007-009>014-132000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 1200 PM EDT THU JUL 13 2000 ...SEVERE WEATHER OUTLOOK FOR WEST AND CENTRAL UPPER MICHIGAN... WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP AFTER 2 PM EDT OVER CENTRAL UPPER MICHIGAN...BECOMING MORE NUMEROUS...AND POSSIBLY SEVERE...AS THEY MOVE EAST OF MARQUETTE AND IRON MOUNTAIN. DISTURBANCES APPROACHING FROM ONTARIO AND MINNESOTA WILL INTERACT WITH THE WARM...HUMID...UNSTABLE AIRMASS OVER CENTRAL UPPER MICHIGAN THIS AFTERNOON AND EVENING. THUNDERSTORMS THAT DEVELOP WILL MOVE SOUTHEAST NEAR 30 MPH. LARGE HAIL AND DAMAGING WIND GUSTS ARE POSSIBLE WITH THE STORMS. < SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR THE LATEST FORECASTS AND STATEMENTS. WOLF
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 1:02 PM EDT | Severe Thunderstorm Warning | MQT | Schoolcraft | 43 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.